Article contents
Eigenvalue estimates and isoperimetric inequalities for cone-manifolds
Published online by Cambridge University Press: 17 April 2009
Abstract
This paper studies eigenvalue bounds and isoperimetric inequalities for Rieman-nian spaces with cone type singularities along a codimension-2 subcomplex. These “cone-manifolds” include orientable orbifolds, and singular geometric structures on 3-manifolds studied by W. Thurston and others.
We first give a precise definition of “cone-manifold” and prove some basic results on the geometry of these spaces. We then generalise results of S.-Y. Cheng on upper bounds of eigenvalues of the Laplacian for disks in manifolds with Ricci curvature bounded from below to cone-manifolds, and characterise the case of equality in these estimates.
We also establish a version of the Lévy-Gromov isoperimetric inequality for cone-manifolds. This is used to find lower bounds for eigenvalues of domains in cone-manifolds and to establish the Lichnerowicz inequality for cone-manifolds. These results enable us to characterise cone-manifolds with Ricci curvature bounded from below of maximal diameter.
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 47 , Issue 1 , February 1993 , pp. 127 - 143
- Copyright
- Copyright © Australian Mathematical Society 1993
References
- 3
- Cited by